Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS San Angelo, TX

April 27, 2000Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 8:00 PM CDT for Schleicher County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 8:00 PM CDT (01:00 UTC)
Expired
Apr 27, 2000, 9:00 PM CDT
In force
60 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Schleicher County, TX

The radar

The San Angelo radar (KSJT), 51 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS54 KSJT 280100
SVRSJT
TXC413-280200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL SCHLEICHER COUNTY...OR ABOUT 11   
  MILES NORTHEAST OF ELDORADO...MOVING SOUTHEAST AT 15 MPH. ANOTHER 
  SEVERE THUNDERSTORM WAS 22 MILES NORTHWEST OF ELDORADO AND WILL    
  MOVE INTO NORTHWEST SCHLEICHER COUNTY BY 815 PM. THIS STORM WAS    
  ALSO MOVING SOUTHEAST AT 15 MPH.

LAT...LON 3107 10043 3099 10062 3072 10038 3076 10016

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:35 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 27, 7:35 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN ANGELO TX
735 PM CDT THU APR 27 2000

SLOW MOVING THUNDERSTORMS CONTINUE OVER THE NORTHERN EDWARDS PLATEAU
AND NW HILL COUNTRY...AHEAD OF A SLOW MOVING COLD FRONT. NUMEROUS
REPORTS OF LARGE HAIL AND SOME FLOODING HAVE BEEN RECEIVED. EXPECT STORMS
TO GRADUALLY DECREASE IN INTENSITY TOWARD LATE EVENING...AS LOW
LEVEL INSTABILITY DECREASES. WILL UPDATE ZFP TO ACCOUNT FOR
CON[VECTIVE TRENDS.

14

In the hours before

Special weather statement, Apr 27, 2:27 PM CDT, 5 hours 33 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271345-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 PM CDT THU APR 27 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 20 THROUGH LATE EVENING...

A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO
THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD
FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST
AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14c
N
Local storm report, Apr 27, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT THU APR 27 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    12 N ELDORADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0703 PM    10 S MENARD               TX   1.00 INCH HAIL
04/27/00   MENARD                         QUARTER HAIL

0706 PM    10 S MENARD               TX   0.75 INCH HAIL
04/27/00   MENARD                         DIME HAIL

0730 PM    15 N ELDORADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0740 PM    11 SW MERTZON             TX   1.00 INCH HAIL
04/27/00   IRION                          QUARTER HAIL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningSJTMenard66 min
Apr 27, 7:28 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Apr 27, 8:19 PM CDTSevere Thunderstorm WarningSJTTom Green56 min
Apr 27, 10:50 PM CDTSevere Thunderstorm WarningSJTMason55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.